Methotrexate Injection

ditsy
ditsy Member Posts: 2
edited 25. Nov 2014, 05:52 in Living with Arthritis archive
Hi I'm new here :)

On Friday my injection was put up to 25mg.Today I feel ill I've got a awful headache,I feel sick dizzy sleepy ect ect.

Will this go away as I can't go on like this.
Any help would be greatly appreciated.

Ditsy :?

Comments

  • stickywicket
    stickywicket Member Posts: 26,339
    edited 30. Nov -1, 00:00
    Hello ditsy. I see you wrote this just gone midnight when we were all tucked up in our beds :) I hope your symptoms have eased off a bit overnight.

    I've never done meth by injection but used to swallow 22.5mgs with no ill effects. Is 25mg injection a big hike up for you? It seems quite a large dose given that the injections pack a bigger punch than tablet meth.

    Even if you're feeling better by now it might be wise to check this out with your rheumatology helpline tomorrow. If you still have the bad headache maybe get it checked sooner.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • dreamdaisy
    dreamdaisy Member Posts: 31,557
    edited 30. Nov -1, 00:00
    Hello, I cannot help either. I take 15 weekly by injection and always have. As Sticky said, how large was the increase? The liquid version is stronger than the tablets because it bypasses digestion. I don't know if your headache , nausea etc. is as a result or whether things will ease - we are practising arthritics and not doctors and no-one has a magical crystal ball. (which at times is a nuisance :wink: ) I occasionally feel very tired the day after my injection, and rarely nauseous, we all react so differently to these things it can take a while to establish one's 'normal'. I hope you feel better soon. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • theresak
    theresak Member Posts: 1,998
    edited 30. Nov -1, 00:00
    Sorry, I never took MTX via injection, but I hope someone can help and that you feel better soon.
  • Tia1723
    Tia1723 Bots Posts: 43
    edited 30. Nov -1, 00:00
    Meth can make you feel drowsy and dizzy, however injectables seems to be more tolerable than oral. Did you increase your dose recently? If yes, it may be your body is getting adjusted to higher dose. Try taking it before going to bed; it can help you sleep through any unpleasantness.

    Are you taking folic acid concurrently? I am on 10 mg Meth, and taking folic acid 6 days a week avoiding the day of Meth. Can you spread out the dose over a week? However, I would be more cautious about headache and discuss the point with rheumy at earliest. This is not so common side effect with Meth.

    Hope it helps and you get on well with Meth.

    Love,Tia.
  • LignumVitae
    LignumVitae Member Posts: 1,972
    edited 30. Nov -1, 00:00
    Hi Ditsy,

    Welcome to the forum. I have injected 25mg of meth weekly for a few years. I've never had the symptoms you describe with injections, I used to get nausea with the tablets. Unless you took a sudden big jump on dose it is uncommon for an increase to cause these symptoms. That said you normally increase by 2.5mg at a time and take a few weeks on each dose to get used to it and maybe your body is struggling to process it. I think, like others have said, the best thing you could do is call your rheumatology helpline (you are normally given access to one once you start meth) or your rheumatologist if you haven't been given a helpline number. I hope things feel better by now.
    LV
    Hey little fighter, things will get brighter